Western Journal of Emergency Medicine: Integrating Emergency Care with Population Health
Recurrent Priapism from Therapeutic Quetiapine
- Author(s): Saghafi, Omeed
- Kao, Amanda
- Druck, Jeffrey
- et al.
Published Web Locationhttps://doi.org/10.5811/westjem.2013.8.18548
Priapism is rarely related to use of non-erectile related medications. The objective was to educate about the multiple possible causes of priapism and to provide treatment recommendations for the different types of priapism. We present the case of a 43 year-old African American male with a history of schizoaffective disorder who presented to our emergency department multiple times over a three year period with priapism, each episode related to the ingestion of quetiapine. Following penile aspiration and intercavernosal injection of phenylephrine, this patient had resolution of his priapism. This case demonstrates an unusual case of recurrent priapism. [West J Emerg Med. 2014;15(1):114–116.]